Electrolyte ImbalancePatient ProfileE.G. is a 73-year-old woman whose daughter brings her to see the health care provider because she has had a case of the “stomach flu,” with vomiting and diarrhea for the past three to four days and is now experiencing occasional light-headedness and dizziness. Her past medical history includes hypertension, hypercholesterolemia, and mild heart failure. She is taking:Digoxin (Lanoxin) 0.125 mg po daily.Captopril (Capoten) 25 mg po BID.Furosemide (Lasix) 40 mg po daily.Potassium chloride (K-tab) 20 mEq po daily.Simvastatin (Zocor) 20 mg po at bedtime.Subjective DataHas been following a low sodium dietStates her abdomen feels bloated and she has been constipated since the onset of the “flu”Has been taking her medications except for the potassium chloride pill because it upsets her stomach.Occasionally takes an extra “water pill” when her ankles are swollenObjective DataPhysical ExaminationTemperature 98.2° F, pulse 88, respirations 20, BP 138/86Lungs clear to auscultation, breathing regular and unlabored+1 edema bilaterally in anklesMuscle strength in upper extremities normal and equal and in lower extremities weakSensation to all extremities normalAbdomen distended with hypoactive bowel soundsDiagnostic StudiesLab valuesSodium 139.0 mEq/LPotassium 3.0 mEq/LHCO3- 25.4 mEq/LChloride 99.5 mEq/LDiscussion Questions:1. What is a possible pathophysiologic cause of E.G.’s muscle weakness and dizziness? What other symptom does E.G. have that may be related to this problem?2. What factors contributed to the development of this electrolyte imbalance?3. What should you be on an alert for in a patient who is on furosemide and digoxin and why?4. What additional signs and symptoms should you assess E.G. for?5. What diagnostic test is indicated and why?6. What instructions should you give E.G. regarding the signs and symptoms of this electrolyte imbalance and how to prevent it?